Alert archive / Montana / High Wind Warnings in 2014

High Wind Warning 2, NWS Glasgow, MT

January 11, 20146 counties in Montana

NWS Glasgow, MT issued this high wind warning at Jan 11, 2014, 3:01 AM MST for 6 counties in Montana. It took effect at Jan 11, 2014, 2:00 PM MST. It was in force for 52 hr. 8 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 11, 2014, 3:01 AM MST (10:01 UTC)
In effect from
Jan 11, 2014, 2:00 PM MST
Expired
Jan 13, 2014, 5:46 PM MST
In force
52 hr
Issued by
NWS Glasgow, MT

Counties Dawson County, MT, Garfield County, MT, McCone County, MT, Petroleum County, MT, Phillips County, MT, Prairie County, MT

The radar

The Glasgow radar (KGGW), 89 km from the middle of the area, began a volume at 10:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 11, 5:41 PM MSTNON-TSTM WND GST 5815 S Zortman, MTWIND GUST OCCURRED AT MANNING CORRAL RAWS
Jan 11, 6:20 PM MSTNON-TSTM WND GST 677 Se Devils Crk Rec Are, MTWIND GUST AT SOUTH SAWMILL CREEK RAWS
Jan 11, 6:22 PM MSTNON-TSTM WND GST 638 Wnw U L Bend, MTWIND GUST AT CHAIN BUTTE RAWS
Jan 11, 6:41 PM MSTNON-TSTM WND GST 58Jordan, MT
Jan 11, 7:16 PM MSTNON-TSTM WND GST 521 W Zortman, MTWIND GUST AT ZORTMAN MINE RAWS
Jan 11, 7:36 PM MSTNON-TSTM WND GST 5711 Ene Zortman, MTDOT SITE ON US 191... 35 MILES SW OF MALTA.
Jan 11, 8:18 PM MSTNON-TSTM WND GST 547 Ese Bloomfield, MT
Jan 11, 8:39 PM MSTNON-TSTM WND GST 6711 Ene Zortman, MTDOT SITE ON US 191... 35 MILES SW OF MALTA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 10.0 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Glasgow Intl Airport, MT at 00:00Z on 2014-01-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Glasgow Intl Airport, MT at 00:00Z on 2014-01-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 90 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1770 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
90 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

736 
WWUS75 KGGW 111001
NPWGGW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
301 AM MST SAT JAN 11 2014

...WINDY CONDITIONS TO IMPACT AREAS IN AND AROUND THE LITTLE
ROCKIES...

.A STRONG ALBERTA CLIPPER SYSTEM PUSHING THROUGH THE REGION WILL
DRIVE STRONG GUSTY WINDS IN AND AROUND THE LITTLE ROCKY MOUNTAIN
RANGE THIS AFTERNOON THROUGH SUNDAY. ALTHOUGH WINDS LOOK TO TAPER
OFF SOME BY SUNDAY NIGHT...STRONG WINDS ARE EXPECTED TO AGAIN
APPEAR MONDAY AND LINGER THROUGH MIDWEEK.

MTZ060-112230-
/O.UPG.KGGW.HW.A.0001.140111T1500Z-140113T0000Z/
/O.NEW.KGGW.HW.W.0002.140111T2100Z-140113T0000Z/
SOUTHWEST PHILLIPS-
INCLUDING THE CITY OF...ZORTMAN
301 AM MST SAT JAN 11 2014

...HIGH WIND WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 PM
MST SUNDAY...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 PM MST
SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...THIS AFTERNOON THROUGH SUNDAY AFTERNOON.

* WINDS...SOUTHWEST 30 TO 40 MPH..WITH GUSTS TO 60 MPH OR 
  HIGHER AT TIMES...BECOMING NORTHWEST ON SUNDAY. 

* IMPACTS...HIGH PROFILE VEHICLES TRAVELING ALONG HIGHWAY 191
  SOUTH OF MALTA WILL HAVE DIFFICULTY IN STRONG CROSS WINDS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
6 follow-up statements
818 
WWUS75 KGGW 112129
NPWGGW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
229 PM MST SAT JAN 11 2014

...WINDY CONDITIONS TO IMPACT AREAS IN AND AROUND THE LITTLE
ROCKIES...

.A STRONG ALBERTA CLIPPER SYSTEM PUSHING THROUGH THE REGION WILL
DRIVE STRONG GUSTY WINDS IN AND AROUND THE LITTLE ROCKY MOUNTAIN
RANGE THIS AFTERNOON THROUGH MONDAY EVENING. ALTHOUGH WINDS WILL
TAPER OFF SOME BY SUNDAY NIGHT...STRONG WINDS ARE EXPECTED TO
AGAIN DEVELOP ON MONDAY AND LINGER THROUGH MIDWEEK.

MTZ060-121200-
/O.EXT.KGGW.HW.W.0002.000000T0000Z-140114T0600Z/
SOUTHWEST PHILLIPS-
INCLUDING THE CITY OF...ZORTMAN
229 PM MST SAT JAN 11 2014

...HIGH WIND WARNING NOW IN EFFECT UNTIL 11 PM MST MONDAY...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 11 PM MST MONDAY. 

* TIMING...THIS AFTERNOON THROUGH SUNDAY AFTERNOON.

* WINDS...SOUTHWEST 30 TO 40 MPH..WITH GUSTS TO 65 MPH OR HIGHER
  AT TIMES...BECOMING NORTHWEST ON SUNDAY.

* IMPACTS...HIGH PROFILE VEHICLES TRAVELING ALONG HIGHWAY 191 
  SOUTH OF MALTA WILL HAVE DIFFICULTY IN STRONG CROSS WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
035 
WWUS75 KGGW 120947
NPWGGW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
247 AM MST SUN JAN 12 2014

...WINDY CONDITIONS TO IMPACT AREAS IN AND AROUND THE LITTLE
ROCKIES...

.A STRONG SYSTEM PUSHING THROUGH THE REGION WILL DRIVE STRONG
GUSTY WINDS IN AND AROUND THE LITTLE ROCKY MOUNTAIN RANGE THIS
AFTERNOON THROUGH MONDAY EVENING. ALTHOUGH WINDS WILL LULL OFF SOME
TONIGHT...STRONG WINDS ARE EXPECTED TO AGAIN DEVELOP ON MONDAY AND
LINGER THROUGH MONDAY EVENING.

MTZ060-122230-
/O.CON.KGGW.HW.W.0002.000000T0000Z-140114T0600Z/
SOUTHWEST PHILLIPS-
INCLUDING THE CITY OF...ZORTMAN
247 AM MST SUN JAN 12 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST MONDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST MONDAY. 

* TIMING...THROUGH MONDAY EVENING.

* WINDS...FROM THE WEST AROUND 30 TO 40 MPH... WITH GUSTS TO 65
  MPH OR HIGHER AT TIMES.

* IMPACTS...HIGH PROFILE VEHICLES TRAVELING ALONG HIGHWAY 191 
  SOUTH OF MALTA WILL HAVE DIFFICULTY IN STRONG CROSS WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
642 
WWUS75 KGGW 122135
NPWGGW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
235 PM MST SUN JAN 12 2014

...WINDY CONDITIONS TO IMPACT THE REGION AGAIN ON MONDAY...

.A STRONG SYSTEM PUSHING THROUGH THE REGION WILL DRIVE STRONG
GUSTY WINDS IN AND AROUND THE LITTLE ROCKY MOUNTAIN RANGE TODAY
AND MONDAY...AND THE HIGHER TERRAIN OF PETROLEUM AND GARFIELD
COUNTIES AND THE AREA AROUND THE BIG SHEEP MOUNTAINS ON MONDAY. WINDS
WILL DIMINISH SOME TONIGHT...THEN AGAIN BECOME VERY STRONG AT
TIMES ON MONDAY AND MONDAY EVENING.

MTZ021-022-131200-
/O.EXB.KGGW.HW.W.0002.140113T1800Z-140114T0300Z/
PETROLEUM-GARFIELD-
INCLUDING THE CITIES OF...WINNETT...JORDAN
235 PM MST SUN JAN 12 2014

...HIGH WIND WARNING IN EFFECT FROM 11 AM TO 8 PM MST MONDAY...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MST MONDAY. 

* TIMING...LATE MONDAY MORNING THROUGH MONDAY EVENING.

* WINDS...NORTHWEST AROUND 30 TO 40 MPH...WITH GUSTS TO 60 MPH OR
  HIGHER AT TIMES.

* IMPACTS...HIGH PROFILE VEHICLES WILL HAVE DIFFICULTY IN STRONG
  CROSS WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ023-025-026-131200-
/O.EXB.KGGW.HW.W.0002.140113T1800Z-140114T0300Z/
MCCONE-DAWSON-PRAIRIE-
INCLUDING THE CITIES OF...CIRCLE...GLENDIVE...RICHEY...TERRY
235 PM MST SUN JAN 12 2014

...HIGH WIND WARNING IN EFFECT FROM 11 AM TO 8 PM MST MONDAY FOR
THE BIG SHEEP MOUNTAINS...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A HIGH WIND
WARNING FOR THE BIG SHEEP MOUNTAINS...WHICH IS IN EFFECT FROM
11 AM TO 8 PM MST MONDAY. 

* TIMING...LATE MONDAY MORNING THROUGH MONDAY EVENING.

* WINDS...NORTHWEST AROUND 30 TO 40 MPH...WITH GUSTS TO 65 MPH OR
  HIGHER AT TIMES.

* IMPACTS...HIGH PROFILE VEHICLES WILL HAVE DIFFICULTY IN STRONG
  CROSS WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ060-131200-
/O.EXT.KGGW.HW.W.0002.000000T0000Z-140114T0300Z/
SOUTHWEST PHILLIPS-
INCLUDING THE CITY OF...ZORTMAN
235 PM MST SUN JAN 12 2014

...HIGH WIND WARNING NOW IN EFFECT UNTIL 8 PM MST MONDAY...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 8 PM MST MONDAY. 

* TIMING...THROUGH MONDAY EVENING.

* WINDS...NORTHWEST AROUND 30 TO 40 MPH...WITH GUSTS TO 65 MPH OR
  HIGHER AT TIMES.

* IMPACTS...HIGH PROFILE VEHICLES TRAVELING ALONG HIGHWAY 191 
  SOUTH OF MALTA WILL HAVE DIFFICULTY IN STRONG CROSS WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
214 
WWUS75 KGGW 130939
NPWGGW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
239 AM MST MON JAN 13 2014

...WINDY CONDITIONS TO IMPACT THE REGION AGAIN TODAY...

.A STRONG SYSTEM PUSHING THROUGH THE REGION WILL DRIVE STRONG
GUSTY WINDS AROUND THE LITTLE ROCKY MOUNTAIN RANGE...THE HIGHER
TERRAIN OF PETROLEUM AND GARFIELD COUNTIES...AND THE AREA AROUND
THE BIG SHEEP MOUNTAINS TODAY THROUGH THIS EVENING. 

MTZ060-132200-
/O.CON.KGGW.HW.W.0002.000000T0000Z-140114T0300Z/
SOUTHWEST PHILLIPS-
INCLUDING THE CITY OF...ZORTMAN
239 AM MST MON JAN 13 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING. 

* TIMING...THROUGH THIS EVENING.

* WINDS...NORTHWEST 30 TO 40 MPH...WITH GUSTS TO 65 MPH OR HIGHER
  AT TIMES.

* IMPACTS...HIGH PROFILE VEHICLES TRAVELING ALONG HIGHWAY 191 
  SOUTH OF MALTA WILL HAVE DIFFICULTY IN STRONG CROSS WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ021-022-132200-
/O.CON.KGGW.HW.W.0002.140113T1800Z-140114T0300Z/
PETROLEUM-GARFIELD-
INCLUDING THE CITIES OF...WINNETT...JORDAN
239 AM MST MON JAN 13 2014

...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM MST THIS EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM MST THIS EVENING. 

* TIMING...THROUGH THIS EVENING.

* WINDS...NORTHWEST 30 TO 40 MPH...WITH GUSTS TO 60 MPH OR HIGHER
  AT TIMES.

* IMPACTS...HIGH PROFILE VEHICLES WILL HAVE DIFFICULTY IN STRONG
  CROSS WINDS ESPECIALLY ALONG HIGHWAY 200.

&&

$$

MTZ023-025-026-132200-
/O.CON.KGGW.HW.W.0002.140113T1800Z-140114T0300Z/
MCCONE-DAWSON-PRAIRIE-
INCLUDING THE CITIES OF...CIRCLE...GLENDIVE...RICHEY...TERRY
239 AM MST MON JAN 13 2014

...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM MST THIS EVENING FOR THE BIG SHEEP MOUNTAINS...

A HIGH WIND WARNING FOR THE BIG SHEEP MOUNTAINS REMAINS IN EFFECT
FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING. 

* TIMING...THROUGH LATE THIS EVENING.

* WINDS...NORTHWEST 30 TO 40 MPH...WITH GUSTS TO 60 MPH OR HIGHER
  AT TIMES.

* IMPACTS...HIGH PROFILE VEHICLES WILL HAVE DIFFICULTY IN STRONG
  CROSS WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
663 
WWUS75 KGGW 132130
NPWGGW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
230 PM MST MON JAN 13 2014

...WINDY CONDITIONS TO IMPACT THE REGION AGAIN TODAY...

.A STRONG SYSTEM PUSHING THROUGH THE REGION WILL DRIVE STRONG
GUSTY WINDS AROUND THE LITTLE ROCKY MOUNTAIN RANGE...THE HIGHER
TERRAIN OF PETROLEUM AND GARFIELD COUNTIES...AND THE AREA AROUND
THE BIG SHEEP MOUNTAINS THROUGH THIS EVENING.

MTZ023-025-026-140300-
/O.EXT.KGGW.HW.W.0002.000000T0000Z-140114T0600Z/
MCCONE-DAWSON-PRAIRIE-
INCLUDING THE CITIES OF...CIRCLE...GLENDIVE...RICHEY...TERRY
230 PM MST MON JAN 13 2014

...HIGH WIND WARNING NOW IN EFFECT UNTIL 11 PM MST THIS EVENING
FOR THE BIG SHEEP MOUNTAINS...

THE HIGH WIND WARNING FOR THE BIG SHEEP MOUNTAINS IS NOW IN
EFFECT UNTIL 11 PM MST THIS EVENING. 

* TIMING...THROUGH LATE THIS EVENING.

* WINDS...NORTHWEST 30 TO 40 MPH...WITH GUSTS TO 60 MPH OR 
  HIGHER AT TIMES. 

* IMPACTS...HIGH PROFILE VEHICLES WILL HAVE DIFFICULTY IN 
  STRONG CROSS WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ021-022-060-140300-
/O.CON.KGGW.HW.W.0002.000000T0000Z-140114T0300Z/
PETROLEUM-GARFIELD-SOUTHWEST PHILLIPS-
INCLUDING THE CITIES OF...WINNETT...JORDAN...ZORTMAN
230 PM MST MON JAN 13 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING. 

* TIMING...THROUGH THIS EVENING.

* WINDS...NORTHWEST 35 TO 45 MPH...WITH GUSTS TO 65 MPH OR HIGHER
  AT TIMES.

* IMPACTS...HIGH PROFILE VEHICLES TRAVELING ALONG HIGHWAY 191 
  SOUTH OF MALTA WILL HAVE DIFFICULTY IN STRONG CROSS WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
624 
WWUS75 KGGW 140046
NPWGGW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
546 PM MST MON JAN 13 2014

MTZ021-022-060-140200-
/O.CAN.KGGW.HW.W.0002.000000T0000Z-140114T0300Z/
PETROLEUM-GARFIELD-SOUTHWEST PHILLIPS-
INCLUDING THE CITIES OF...WINNETT...JORDAN...ZORTMAN
546 PM MST MON JAN 13 2014

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS CANCELLED THE HIGH
WIND WARNING. 

NORTHWEST WINDS HAVE DIMINISHED TO 20 TO 30 MPH WITH GUSTS TO 40
MPH ACROSS NORTHEAST MONTANA. LIGHT SNOW WITH SOME DRIFTING AND
BLOWING SNOW WILL CONTINUE THIS EVENING. SOME ROADS WILL BECOME
ICY THIS EVENING.

$$

MTZ023-025-026-140200-
/O.CAN.KGGW.HW.W.0002.000000T0000Z-140114T0600Z/
MCCONE-DAWSON-PRAIRIE-
INCLUDING THE CITIES OF...CIRCLE...GLENDIVE...RICHEY...TERRY
546 PM MST MON JAN 13 2014

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS CANCELLED THE HIGH
WIND WARNING. 

NORTHWEST WINDS HAVE DIMINISHED TO 20 TO 30 MPH WITH GUSTS TO 40
MPH THIS EVENING. A FEW RAIN AND SNOW SHOWERS REMAIN POSSIBLE TONIGHT.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Glasgow, MT wrote its last area forecast discussion before this high wind warning went out at Jan 10, 7:56 PM MST, 7 hours 5 minutes earlier.

Area forecast discussion, Jan 10, 7:56 PM MST, 7 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GLASGOW MT
756 PM MST FRI JAN 10 2014

.SHORT TERM...FOR NORTHEAST MONTANA...TONIGHT THROUGH SUNDAY...

EVENING UPDATE... CHANGES FOR THIS EVENING WERE MADE TO SKY COVER
AND ADDING NEW WIND FIELDS FROM MESO SCALE MODELS. THIS IN TURN
ALLOWED OVERNIGHT LOWS TO DROP SLIGHTLY FOR VALLEY REGIONS AS AN
INCREASING INVERSION WITH HEIGHT IS ANTICIPATED. AREAS TO THE
NORTHEASTERN SECTIONS OF THE CWA WERE FAR MORE IMPACTED THAN THOSE
TO THE SOUTHWEST. THE SLIGHT CHANCE SNOW SHOWERS FIELD BEFORE
MIDNIGHT WAS ALSO EXPANDED SLIGHTLY TO INCLUDE THE SOUTHEASTERN
CORNER OF THE CWA. GAH

PREVIOUS SHORT TERM DISCUSSION...
THE SHORT TERM BEGINS WITH AN UPPER LEVEL RIDGE MOVING THROUGH THE
PACIFIC NORTHWEST RESULTING IN NORTHWEST FLOW ALOFT OVER
NORTHEAST MONTANA. THE WARM BOUNDARY WILL BE LOCATED ALONG THE
DIVIDE. THE RIDGE WILL BE PUSHED ALONG BY A STRONG WET SYSTEM
SLAMMING INTO THE BC/WASHINGTON/OREGON COAST.

THE PACIFIC LOW PICKS UP A SIGNIFICANT AMOUNT OF MOISTURE...
DUMPING IT OVER THE CASCADES. WITH THE RIDGE BEING PUSHED ALONG
QUICKLY BY THE ENERGETIC TROUGH...THE WARM BOUNDARY WILL MOVE EAST
FROM THE DIVIDE AND REACH NORTHEAST MONTANA SOMETIME SATURDAY
MORNING. THE BOUNDARY WILL ACT AS A WARM FRONT. AT THE SAME TIME A
CLOSED SURFACE TROUGH DEVELOPING IN THE LEE OF THE CANADIAN
ROCKIES WILL DEVELOP STRONG SOUTHERLY WIND TO BRING IN SOME OF THE
EJECTED MOISTURE OVER THE FRONT. THE RESULT COULD BE A CHANCE OF
SNOW AND/OR RAIN.

OVERNIGHT LOWS WILL RUN IN THE TEENS AND 20S. USING THE TOP-DOWN
METHOD...INITIAL PRECIPITATION IF ANY WILL BEGINS AS SNOW
TURNING TO RAIN LATER. QPF AMOUNTS VARY CONSIDERABLY BETWEEN
MODELS... WITH THE EC DRY...THE GFS MOSTLY DRY...AND THE NAM
FAIRLY WET. SO THERE IS AT LEAST THE POTENTIAL...SO WENT WITH A
BLEND. IN ANY CASE...WITH THE WIND BECOMING SOUTHWESTERLY...
TEMPERATURES WILL WARM UP WELL ABOVE AVERAGE...AROUND 15F DEGREES
ABOVE NORMAL. 850MB AND 700MB WIND SUGGEST STRONG WIND OVER HIGHER
TERRAIN. SO WILL MAINTAIN HIGH WIND HEADLINE FOR SW PHILLIPS
COUNTY.

BY LATE AFTERNOON TEMPERATURES ALOFT CHILL DOWN QUICKLY AS THE
RIDGE QUICKLY EXITS EAST. THE LEE TROUGH MOVING EAST THROUGH THE
PRAIRIE PROVINCES WILL KEEP WINDS EXCITED ALL SATURDAY NIGHT. SO
EXPECT OVERNIGHT LOWS TO RUN CLOSE TO NORMAL HIGHS FOR THIS
PERIOD.

SUNDAY...THE UPPER TROUGH MOVES ACROSS THE REGION...SENDING A COLD
FRONT SOUTH THROUGH NEMONT. THIS WILL TREND HIGHS LOWER THAN
SATURDAY...BUT STILL ABOVE AVERAGE. OVERRUNNING MOISTURE ALONG THE
FRONT HAS A CHANCE TO PRODUCE SNOW. AS A SURFACE HIGH SLIDES INTO
THE AREA...WIND WILL BEGIN TO TAPER OFF BY LATE AFTERNOON. SCT

.LONG TERM...SUNDAY NIGHT THROUGH FRIDAY...
INHERITED FORECAST IS IN OVERALL EXCELLENT SHAPE AS DESCRIBED
BELOW. ONLY CHANGE WORTH NOTING WAS TO CONTINUE TO RAMP UP WIND
SPEEDS WITH THE SERIES OF CLIPPER SYSTEMS THAT WILL BRING GUSTY
WINDS TO NORTHEAST MONTANA THROUGH THURSDAY. REMAINDER OF FORECAST
WAS LARGELY UNCHANGED. GILCHRIST

PREVIOUS LONG TERM DISCUSSION...
SYNOPTIC SET UP... LONG TERM BEGINS WITH A LARGE TROUGH RUNNING
DOWN FROM MANITOBA INTO THE NORTHERN AND CENTRAL PLAINS. THIS
TROUGH IS AN EXTENSION OF THE COLDEST AIR IN THE NORTHERN
HEMISPHERE WHICH IS SETTING OVER THE ARCTIC. A LARGE SCALE RIDGE
EXISTS OVER CALIFORNIA AND OFF THE COAST OF THE PACIFIC NORTHWEST.
A WEAK SPUR DOES RUN UP INTO BRITISH COLUMBIA AND THE ALBERTA HIGH
PLAINS. BUMPING OUT A WEAK CHINOOK INTO NORTHEAST MONTANA.

SUNDAY NIGHT THROUGH MONDAY NIGHT... NORTHERN TO NORTHWEST FLOW
EXISTS BETWEEN THE COLD AIR TO THE EAST AND THE WEAK RIDGE TO THE
WEST. THIS WILL PRODUCE A LIFT ZONE FOR OVERRUNNING PRECIPITATION
ACROSS NORTHEAST MONTANA FOR A FEW PERIODS AND THEREFORE HAVE
RAISE POPS UP.

TUESDAY TO TUESDAY NIGHT... A STRONG RIDGE WILL RUN DOWN THE
FRONT RANGE INDUCING A CHINOOK AND WARMING INTO THE 30S AND 40S
FOR HIGHS.

WEDNESDAY THOUGH THURSDAY... MODELS ARE STARTING TO POINT TOWARD A
COLD FRONT AND QUICK SHORTWAVE PASSING THROUGH THIS TIME PERIOD.
HOWEVER... MODELS ARE SHOWING STRONG SIGNS THAT THIS PASSAGE COULD
CHANGE WITH THE NEXT FEW RUNS IN TIMING.

THURSDAY NIGHT ONWARD... CONDITIONS BECOME DRY AGAIN WITH
NORTHWESTERN TO NORTHERN FLOW AND THE BULK OF THE PACIFIC RIDGE
MOVING INTO THE AREA AGAIN. THIS WOULD BRING A PRONOUNCE WARM UP
LASTING ABOUT A HALF OF A WEEK AND MODELS SEEM TO HAVE BETTER
AGREEMENT DUE TO THE SHEAR SIZE OF THIS RIDGE THAN THE PREVIOUS TWO
PERIOD SETS. GAH

&&

.AVIATION...
FLIGHT CATEGORY: HIGH VFR LOWERING TO LOW VFR AND POSSIBLY MVFR IN
SHOWERS SATURDAY MORNING.

SYNOPSIS: THE JET WILL REMAIN OVERHEAD THROUGH THE EARLY MORNING
HOURS ON SATURDAY...CAUSING SOME LOW LEVEL WIND SHEAR AT THE
TERMINALS. EXPECT SCT TO BKN HIGH CLOUDS IN A NORTHWEST FLOW
ALOFT. A STRONGER DISTURBANCE COULD BRING SOME LIGHT MIXED
PRECIPITATION SATURDAY MORNING. PRECIPITATION MAY FALL AS FREEZING
RAIN ON SATURDAY MORNING AND EARLY AFTERNOON...BUT CONFIDENCE IS
NOT HIGH ENOUGH IN PRECIPITATION OCCURRING AT ALL TO MENTION IN
THE TERMINAL FORECASTS FOR NOW.

AREA WINDS: WESTERLY 10-20KT...DECREASING AND BECOMING SOUTHERLY
BY EARLY SATURDAY MORNING...BEFORE RAMPING UP TO 20 TO 30KTS BY
SATURDAY AFTERNOON.

&&

.GLASGOW WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WATCH FROM SATURDAY MORNING THROUGH SUNDAY AFTERNOON
FOR SOUTHWEST PHILLIPS.

&&

WEATHER.GOV/GLASGOW
Hazardous weather outlook, Jan 10, 3:14 AM MST, 23 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GLASGOW MT
314 AM MST FRI JAN 10 2014

MTZ016>027-059-061-062-111100-
CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY-
DANIELS-SHERIDAN-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE-
RICHLAND-DAWSON-PRAIRIE-WIBAUX-NORTHERN PHILLIPS-NORTHERN VALLEY-
EASTERN ROOSEVELT-
314 AM MST FRI JAN 10 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MONTANA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

FAST MOVING UPPER LEVEL SYSTEMS WILL BRING PERIODS OF MIXED
PRECIPITATION TO THE REGION THIS WEEKEND INTO EARLY NEXT WEEK. IN
ADDITION...INCREASING WESTERLY WINDS ARE EXPECTED TO DEVELOP
ACROSS NORTHEAST MONTANA ON SATURDAY AFTERNOON...AND LINGER
THROUGH MONDAY NIGHT. WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50
MPH CAN BE EXPECTED AT TIMES. THE STRONGEST WINDS RIGHT NOW LOOK
TO OCCUR ON MONDAY AFTERNOON AND EVENING. THIS IS WHEN A FEW OF
THE USUAL WINDY LOCATIONS MAY SEE GUSTS IN EXCESS OF 60 MPH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ060-111100-
SOUTHWEST PHILLIPS-
314 AM MST FRI JAN 10 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MONTANA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

WIND CONDITIONS OF 30 TO 40 MPH...WITH GUSTS TO 60 MPH ARE
EXPECTED TO DEVELOP THIS WEEKEND OVER SOUTHWEST PHILLIPS
COUNTY...INCLUDING THE LITTLE ROCKY MOUNTAINS. THE MAIN IMPACTS
WILL BE FOR HIGH PROFILE VEHICLES TRAVELING ALONG HIGHWAY 191
SOUTH OF MALTA. A HIGH WINDS WATCH IS IN EFFECT.

GUSTY WINDS WILL CONTINUE OFF AND ON INTO NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Nearby

High Wind Warnings in Montana, 2014Every high wind warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.